MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device is a combination product.
 
Event or Problem Description
It was reported that stent damage post-deployment occured.The patient presented as a st segment myocardial infarction (stemi) with a complete thrombotic occlusion of the proximal right coronary artery (rca).Vascular access was obtained via the right radial artery.After a 6fr non-bsc guide catheter was inserted and a non-bsc guide wire was delivered to the distal rca, a 2.0 x 12 compliant balloon was delivered and inflated in the vessel which restored timi 2 flow to the rca.Subsequent inflations with a 2.0 x 12 and a 2.5 x 12 unspecified balloon were performed with and further improved timi flow in the rca.A second buddy guide wire, was inserted to the distal vessel and a 2.50 x 38 synergy drug-eluting stent was delivered to the proximal rca which was then deployed at 16 atmospheres.The buddy wire was removed with great difficulty and upon inspection was found to have part of the coating removed from the end of the wire.The next angiogram of the rca revealed that the synergy stent was pulled and elongated into the aorta approximately 15-20mm.The guide wire was removed from the right coronary and access with another guide and guidewire was attempted again but was unsuccessful.A left ventriculogram was performed to visualize the stent within the aortic root.The cardiovascular surgeon was called and the patient was brought to the operating room for removal of the stent from the ostial rca.The stent was removed but the patient was placed in intensive care in guarded condition and will be returned to the operating room for a complete sternotomy closure.
 
Additional Manufacturer Narrative
Initial reporter fax: (b)(6).Event - updated describe event or problem.Device is a combination product.
 
Event or Problem Description
It was reported that stent damage post-deployment occured.The patient presented as a st segment myocardial infarction (stemi) with a complete thrombotic occlusion of the proximal right coronary artery (rca).Vascular access was obtained via the right radial artery.After a 6fr non-bsc guide catheter was inserted and a non-bsc guide wire was delivered to the distal rca, a 2.0 x 12 compliant balloon was delivered and inflated in the vessel which restored timi 2 flow to the rca.Subsequent inflations with a 2.0 x 12 and a 2.5 x 12 unspecified balloon were performed with and further improved timi flow in the rca.A second buddy guide wire, was inserted to the distal vessel and a 2.50 x 38 synergy drug-eluting stent was delivered to the proximal rca which was then deployed at 16 atmospheres.The buddy wire was removed with great difficulty and upon inspection was found to have part of the coating removed from the end of the wire.The next angiogram of the rca revealed that the synergy stent was pulled and elongated into the aorta approximately 15-20mm.The guide wire was removed from the right coronary and access with another guide and guidewire was attempted again but was unsuccessful.A left ventriculargram was performed to visualize the stent within the aortic root.The cardiovascular surgeon was called and the patient was brought to the operating room for removal of the stent from the ostial rca.The stent was removed but the patient was placed in intensive care in guarded condition and will be returned to the operating room for a complete sternotomy closure.It was further reported that the patient status was good.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8658321
Report Number2134265-2019-05835
Device Sequence Number16713040
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0023241457
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/25/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR JR GUIDE CATH; 6FR JR GUIDE CATH; RUNTHROUGH WIRE; RUNTHROUGH WIRE; WHISPER WIRE; WHISPER WIRE; 6FR JR GUIDE CATH; RUNTHROUGH WIRE; WHISPER WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR